Alert archive / Arkansas / Wind Advisories in 2019
Wind Advisory 2, NWS Little Rock, AR
NWS Little Rock, AR issued this wind advisory at Feb 14, 2019, 12:13 PM CST for Jackson County, Lawrence County, Randolph County, Arkansas. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2019, 12:13 PM CST (18:13 UTC)
- Expired
- Feb 14, 2019, 2:29 PM CST
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
Counties Jackson County, AR, Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 134 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 6.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 523 m²/s²
- 0-3 km storm-relative helicity
- 495 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
747 WWUS74 KLZK 141813 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 1213 PM CST Thu Feb 14 2019 ARZ008-017-025-142300- /O.NEW.KLZK.WI.Y.0002.190214T1813Z-190214T2300Z/ Randolph-Lawrence-Jackson- Including the cities of Pocahontas, Walnut Ridge, Hoxie, and Newport 1213 PM CST Thu Feb 14 2019 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... The National Weather Service in Little Rock has issued a Wind Advisory, which is in effect until 5 PM CST this afternoon. * AREAS AFFECTED...Northeast Arkansas * TIMING...Gusty winds will persist into the early evening hours. * WINDS...Northwest winds from 25 to 30 mph with gusts to near 40 mph. * IMPACTS...Loose outdoor items will be vulnerable to the strong winds. Travel may become difficult and hazardous on area roadways especially for high profile vehicles. Winds will create rough conditions on area bodies of water. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 25 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ 19
1 follow-up statement
041 WWUS74 KLZK 142029 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 229 PM CST Thu Feb 14 2019 ARZ008-017-025-142130- /O.CAN.KLZK.WI.Y.0002.000000T0000Z-190214T2300Z/ Randolph-Lawrence-Jackson- 229 PM CST Thu Feb 14 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Little Rock has cancelled the Wind Advisory. Wind speeds have decreased below advisory levels...and as a result...the Wind Advisory is no longer required. $$ 19
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this wind advisory went out at Feb 14, 11:32 AM CST, 41 minutes earlier.
Area forecast discussion, Feb 14, 11:32 AM CST, 41 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 1132 AM CST Thu Feb 14 2019 .UPDATE... Updated to include the 18Z aviation discussion. && .AVIATION... 20kt to 30kt wind gusts will continue until this evening. MVFR ceilings are moving east over the southern 3/4 of the state and are expected to rise to VFR levels by late afternoon. VFR conditions are forecast through the overnight hours. By early morning, showery precipitation is forecast to enter the state as ceilings lower to MVFR levels again. MVFR ceilings are forecast through the rest of the TAF period. && .PREV DISCUSSION...(ISSUED 535 AM CST Thu Feb 14 2019) AVIATION... Winds have really ramped up this morning with gusts to 20 to 30 mph. Expect gusty winds to continue through the day along with wind shear at all sites. Cirrus clouds will continue to stream across the area. VFR conditions will continue. PREV DISCUSSION...(ISSUED 348 AM CST Thu Feb 14 2019) SHORT TERM...Today Through Friday Night Zonal flow over the area will become northwest this evening as an upper trough moves into the upper Midwest. Models are in good agreement in the short term. An upper low will move through the Great Lakes tonight and Friday as an upper ridge moves through the Rockies. This ridge will move into the Plains Friday night. Expect a breezy day across Arkansas today with a substantial pressure gradient over the state. Satellite images show abundant high clouds moving through the area as well. A weak cold front will move southeast through the Plains this today and overnight. Colder air will slowly follow behind and will arrive in Arkansas Friday and Friday night with increased chances of rain. Temperatures will be nearly steady Friday. Friday night there will be a chance of light sleet and freezing rain in the north. Amounts will be light and no major impacts are anticipated. Highs today will be in the mid 60s to lower 70s and in the upper 30s to mid 60s Friday. Lows tonight will be in the mid 30s to mid 50s and in the mid 20s to lower 40s Friday night. LONG TERM...Saturday Through Wednesday Surface boundary will be south of Arkansas by Saturday and will eventually stall out. Several weak upper systems will move through and interact with it, giving a shot at light precipitation Saturday and Sunday. Better chance of precip will come late Monday into Tuesday, as a low forms along the stalled front and passes south of Arkansas. Shallow cold air in place will allow for mixed wintry precipitation, primarily in the north and west. With surface flow out of the north/northeast through the period, temperatures should stay below seasonal averages. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...SHELTON
Hazardous weather outlook, Feb 14, 4:09 AM CST, 8 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 409 AM CST Thu Feb 14 2019 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-151015- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 409 AM CST Thu Feb 14 2019 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight River flooding will continue for several days across many areas...especially in the White...Ouachita and Black River Basins. Winds will increase to 15 to 25 mph, gusting to 30 mph, in some locations today. This will cause rough chop on area bodies of water and boaters should use caution. .DAYS TWO THROUGH SEVEN...Friday Through Wednesday Due to the heavy rainfall recently...river flooding is expected to continue for several days as many of these rivers will be slow to fall once they do reach crest. Through the weekend, the overall threat for hazardous weather will remain low. A more significant storm system will affect Arkansas early next week, and with this system, there will be an increased chance of winter precipitation. Keep in mind that there remains considerable uncertainty this far out, and it is too early to focus on any specific impacts. The forecast will likely change between now and then. Stay informed by monitoring the latest forecasts and outlooks from your National Weather Service forecast offices. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 51/57
Nearby
Wind Advisories in Arkansas, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.